WELCOME TO MEDSHADOW. WE'VE UPDATED OUR LOOK!

Quick Hits: More Fluoroquinolone Risks

Taking fluoroquinolone antibiotics can increase one’s risk of developing an enlargement of and potential tears in the aorta, the heart’s main artery. New research has found that taking drugs such as Cipro (ciprofloxacin) or Levaquin (levofloxacin) is associated with an increased risk for aortic aneurysm and dissection, and that risk increases the longer a person takes the medication. The two conditions are normally slow to develop, but researchers noted fluoroquinolones may speed up that process. Researchers analyzed records of around 1,200 patients that were hospitalized for aortic aneurysm and dissection and compared them to 1,200 control subjects. An editorial accompanying the study said that doctors should be careful in prescribing fluoroquinolones in those that have risk factors for aortic aneurysm, such as older age, smoking and hypertension. Posted September 12, 2018. Via American College of Cardiology.

 

DISCLAIMER: MedShadow provides information and resources related to medications, their effects, and potential side effects. However, it is important to note that we are not a substitute for professional medical advice, diagnosis, or treatment. The content on our site is intended for educational and informational purposes only. Individuals dealing with medical conditions or symptoms should seek guidance from a licensed healthcare professional, such as a physician or pharmacist, who can provide personalized medical advice tailored to their specific circumstances.

While we strive to ensure the accuracy and reliability of the information presented on MedShadow, we cannot guarantee its completeness or suitability for any particular individual's medical needs. Therefore, we strongly encourage users to consult with qualified healthcare professionals regarding any health-related concerns or decisions. By accessing and using MedShadow, you acknowledge and agree that the information provided on the site is not a substitute for professional medical advice and that you should always consult with a qualified healthcare provider for any medical concerns.

Was This Article Helpful?